Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 261, NWS New Orleans, LA

September 5, 2000Pearl River County, Mississippi; Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Sep 5, 2000, 5:18 PM CDT for Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2000, 5:18 PM CDT (22:18 UTC)
Expired
Sep 5, 2000, 6:00 PM CDT
In force
42 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Saint Tammany Parish, LA, Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1978 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1978 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 052219
SVRNEW
LAC103-MSC109-052300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
518 PM CDT TUE SEP 5 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF SLIDELL
  SOUTHERN PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF PICAYUNE

* UNTIL 600 PM CDT

* AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER PICAYUNE...MOVING SOUTHWEST AT 25 MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:00 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 5, 2:00 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 PM CDT TUE SEP 5 2000

TRICKY FORECAST STILL IN PLAY THIS AFTERNOON.  THINKING FROM
MIDNIGHT SHIFT LOOKING PRETTY CONSISTENT STARTING 00Z WITH
ACTIVITY NOW MOVING IN FROM THE NE CORRELATING WELL WITH THE E
TROF.  ONLY DIFF 12HR OUT MAY BE EXTENT OF ACTIVITY WHICH SHOULD BE
HEAVIER E AND S OF THE LAKE AS MODELS SUGGEST.  MODELS STILL
INDICATING THE RIDGE SHIFTING W AND STRETCHING TOWARD THE NE AS THE
E TROF BECOMES INVERTED ACROSS THE W GULF.  THIS SHOULD ALLOW
MULTIPLE MID LEVEL IMPULSES TO MEANDER SWD STARTING LATER TONIGHT
AND CONTINUING THROUGH THU.  AT THE SAME TIME...SFC FLOW SHOULD ALSO
SHIFT TOWARD THE ESE ON WED ALLOWING FOR SUFFICIENT MOISTURE
RETURN.  ASSOCIATED COLD FRONT CURRENTLY DRAPED ACROSS CENTRAL LA
STRETCHING TOWARD SOUTHERN MS SHOULD CONTINUE TO DRIFT SWD THROUGH
TONIGHT BEFORE WASHING OUT INTO A TROF OF LOW PRES ON WED.  THIS
SHOULD ALLOW FOR SOME RELIEF FROM THE RECORD TO NEAR RECORD HIGHS
EXPERIENCED ACROSS THE REGION.  WILL DROP FORECASTED HIGHS A FEW
DEGREES ON WED...STILL ABOVE GUIDANCE THOUGH...BEFORE A BETTER DROP
IN TEMPS ON THU...MAINLY DUE TO INCREASING CLOUD COVER AND PRECIP
CHANCES.  BOTH AVN AND ETA SOLUTIONS VERY SIMILAR WITH THIS FORECAST
SCENARIO.  WILL GENERALLY CONTINUE THIS TREND THROUGH THE EXTENDED MORE
CONSISTENT WITH CLIMO.

MCB 071/092/070/088 1335  BTR I074/093/071/089 2435
MSY 078/092/075/089 2445  GPT 075/090/071/087 3445

.NEW...NONE
LA...NONE
MS...NONE.

09

In the hours before

Special weather statement, Sep 5, 5:00 PM CDT, 18 minutes before
SPSNEW
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-052220-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 PM CDT TUE SEP 5 2000

THE ATMOSPHERE CONTINUES TO REMAIN UNSTABLE ACROSS THE FORECAST AREA
LATE THIS AFTERNOON. THIS IS FURTHER SUPPORTED BY A WEAK
TROF OF LOW PRESSURE DRAPED ACROSS SOUTHEAST LOUISIANA.

AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE
DEVELOPNG ACROSS EXTREME SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI.

THE MAIN THREAT FROM THESE THUNDERSTORMS CONTINUES TO BE STRONG
OUTFLOW GUSTS NEAR 50 MILES PER HOUR...FREQUENT LIGHTNING AND BRIEF
HEAVY RAINFALL.

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

N

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 2:28 PM CDTSevere Thunderstorm WarningLIXJackson32 min
Sep 5, 2:35 PM CDTSevere Thunderstorm WarningLIXHarrison25 min
Sep 5, 3:05 PM CDTSevere Thunderstorm WarningLIXJackson40 min
Sep 5, 3:25 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison65 min
Sep 5, 3:25 PM CDTSevere Thunderstorm WarningLIXPlaquemines, Saint Bernard50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.